Texas, 2004

Hail and Damaging Winds in Texas, June 4, 2004

June 4, 2004 · NWS HGX · 8 events in 6 counties and zones

6 hail, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$370,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 4, 2:00 PM CST, 2 hours earlier.

Area forecast discussion, Jun 4, 2:00 PM CST, 2 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
300 PM CDT FRI JUN 4 2004

.DISCUSSION...
BASED ON RADAR TRENDS ACROSS NORTH TEXAS...HAVE DECIDED TO BUMP
POPS UP A LITTLE TONIGHT ACROSS THE NW ZONES AND ADD THE MENTION
OF SVR TSTM POSSIBILITY TO THE NORTHERN ZONES OF SE TX FOR TONIGHT.
EXPECT ACTIVITY NW OF THE AREA TO CONTINUE TO INCREASE IN
INTENSITY AND MOVE SE.

.PREV DISCUSSION...
ISOLATED SHOWERS AND TSTMS ARE DEVELOPING AS CONVECTIVE TEMPS
HAVE BEEN REACHED (AROUND 90). EXPECT ACTIVITY TO CONTINUE TO
INCREASE ACROSS THE AREA THE REMAINDER OF THIS AFT.

THE CHC OF RAIN PORTION OF THE FORECAST IS DIFFICULT FOR THE
NEXT FEW PDS...MAINLY BECAUSE OF THE CHALLENGE IN TIMING
DISTURBANCES AND POSSIBLE TSTM ACTIVITY FROM THE NW. BELIEVE THAT
ORGANIZED TSTMS WILL DEVELOP DURING THE NEXT COUPLE OF HOURS
NEAR WICHITA FALLS AND PROPAGATE SE. FOR THIS REASON...WILL
PLACE HIGH CHC POPS ACROSS THE NORTHERN ZONES AND SLIGHTLY
LOWER POPS ACROSS THE REMAINDER OF THE AREA TONIGHT. A SERIES
OF DISTURBANCES WILL CONTINUE TO MOVE ACROSS THE AREA FROM NW
TO SE THROUGH SUNDAY. SO...WILL CONTINUE TO ADVERTISE CHC
POPS THROUGH THIS TIME PERIOD. FLOW PATTERN BEGINS TO CHANGE
SUN NIGHT AS A LARGE SCALE TROF DIGS IN THE WESTERN U.S.
A MESSY (EMBEDDED DISTURBANCES) RIDGE WILL TEMPORARILY
BUILD DOWNSTREAM OF THIS FEATURE. FOR THE EXTENDED...WILL
ADVERTISE SLIGHTLY HIGHER TEMPS AND CHC POPS FOR THE AFT
HOURS AND SLIGHT CHC POPS FOR THE OVERNIGHT PDS.
&&

.HGX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)  71 90 73 91 74 / 50 40 30 30
HOUSTON (IAH)          73 90 74 91 74 / 30 40 30 30
GALVESTON (GLS)        77 88 78 87 78 / 30 40 30 30
&&

33/41
Hazardous weather outlook, Jun 4, 2:15 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
315 PM CDT FRI JUN 4 2004

TXZ163-164-176>179-195>200-210>214-226-227-235>238-051200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
315 PM CDT FRI JUN 4 2004

...SEVERE THUNDERSTORMS POSSIBLE TONIGHT ALONG AND NORTH OF A BRENHAM
TO HUNTSVILLE TO LIVINGSTON LINE...

.DAY ONE...TONIGHT.
AN AREA OF SHOWERS AND THUNDERSTORMS LOCATED ACROSS NORTH TEXAS
MAY MOVE SOUTHEAST INTO THE NORTHERN PORTIONS OF SOUTHEAST
TEXAS TONIGHT. IT IS POSSIBLE THAT THESE THUNDERSTORMS WILL REACH
SEVERE LEVELS ACROSS THE NORTHERN PORTIONS OF SOUTHEAST TEXAS.
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY WEATHER THREATS.

LOCALLY HEAVY RAINFALL IS POSSIBLE THE REMAINDER OF THIS AFTERNOON
AND INTO THE EVENING HOURS AS SLOW MOVING STORMS CONTINUE TO DEVELOP
WITH DAYTIME HEATING. AVERAGE RAINFALL AMOUNTS ARE EXPECTED TO BE
1/4 TO 1/2 INCH...WITH ISOLATED AREAS POSSIBLY SEEING 2 TO 3
INCHES OF RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY AS AN UPPER LEVEL
IMPULSE MOVES ACROSS THE AREA. IF ANY SEVERE WEATHER DEVELOPS...STRONG
DAMAGING WINDS WILL BE THE PRIMARY THREAT. RAIN CHANCES ARE EXPECTED
TO DECREASE ON SUNDAY. INCREASING WESTERN GULF OF MEXICO MOISTURE MAY
RESULT IN BETTER RAIN CHANCES FOR MONDAY THROUGH THURSDAY. HOWEVER...
NO HAZARDOUS WEATHER IS EXPECTED WITH THESE STORMS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

The radar

The Houston radar (KHGX), 121 km away, was scanning. The volume nearest the first event began at 21:58 UTC.

Open the radar archive at this moment

Event by event

6 hail, 2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, San Jacinto

When
June 4, 4:00 PM CST
Where
San Jacinto County, Evergreen
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
30.550, -95.250

Power lines down in the Evergreen area along FM 945 South.

Hail, Liberty

When
June 4, 4:05 PM CST
Where
Liberty County, 5 mi SE of Cleveland
Measured
0.75 in hail
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
30.300, -95.033

Hail on Hwy 105 and FM 321.

Hail, Harris

When
June 4, 5:05 PM CST
Where
Harris County, 5 mi SSW of Humble
Measured
0.88 in hail
Property damage
$20,000
Reported by
TRAINED SPOTTER
Coordinates
29.933, -95.283

Hail on US 59 North just outside Beltway 8.

Hail, Harris

When
June 4, 6:15 PM CST
Where
Harris County, Pasadena
Measured
1.75 in hail
Property damage
$100,000
Reported by
TRAINED SPOTTER
Coordinates
29.700, -95.200

Hail at Pasadena Blvd and Red Bluff Road.

Hail, Austin

When
June 4, 8:33 PM CST
Where
Austin County, 1 mi E of Sealy
Measured
0.75 in hail
Property damage
$30,000
Reported by
LAW ENFORCEMENT
Coordinates
29.783, -96.133

Hail between Sealy and San Felipe.

Hail, Waller

When
June 4, 8:55 PM CST
Where
Waller County, 2 mi S of Brookshire
Measured
1 in hail
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
29.783, -95.933

Hail on FM 359 near the Waller-Fort Bend County border.

Hail, Austin

When
June 4, 10:26 PM CST
Where
Austin County, 4 mi SE of San Felipe
Measured
0.88 in hail
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
29.767, -96.050

Hail along I-10 near the Austin-Waller County line.

Thunderstorm Wind, Colorado

When
June 4, 10:45 PM CST
Where
Colorado County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$150,000
Reported by
LAW ENFORCEMENT
Coordinates
29.600, -96.517

Damage in Columbus. Numerous trees and power lines down across the county, especially along a 20-mile stretch between Weimar and Frelsburg.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411731, 5411732, 5411733, 5411734, 5411735, 5411736, 5411737, 5411738.